Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 67, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Oct 16, 2021, 9:40 AM CDT. It took effect at Oct 16, 2021, 10:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2021, 9:40 AM CDT (14:40 UTC)
- In effect from
- Oct 16, 2021, 10:00 AM CDT
- Expired
- Oct 17, 2021, 1:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
258 WHUS74 KCRP 161440 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 940 AM CDT Sat Oct 16 2021 GMZ230-235-161800- /O.EXP.KCRP.GL.W.0004.000000T0000Z-211016T1500Z/ /O.NEW.KCRP.SC.Y.0067.211016T1500Z-211016T1800Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 940 AM CDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...GALE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING... * WHAT...North winds around 20 knots with occasional gusts up to 30 knots and choppy to rough waters expected. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas and Bays and Waterways from Port Aransas to Port O'Connor. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ250-255-162100- /O.EXP.KCRP.GL.W.0004.000000T0000Z-211016T1500Z/ /O.NEW.KCRP.SC.Y.0067.211016T1500Z-211016T2100Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 940 AM CDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...GALE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING... * WHAT...North winds 20 to 25 knots with gusts up to 30 knots and seas 5 to 7 feet expected. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM and Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ270-275-162245- /O.CON.KCRP.GL.W.0004.000000T0000Z-211016T1800Z/ /O.NEW.KCRP.SC.Y.0067.211016T1800Z-211017T0600Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 940 AM CDT Sat Oct 16 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT SUNDAY... * WHAT...For the Gale Warning, northeast winds around 25 knots with gusts up to 35 knots and seas 7 to 9 feet. For the Small Craft Advisory, north winds 20 to 25 knots with gusts up to 30 knots and seas 6 to 9 feet expected. * WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...For the Gale Warning, until 1 PM CDT this afternoon. For the Small Craft Advisory, from 1 PM this afternoon to 1 AM CDT Sunday. * IMPACTS...Gale force winds and high seas will result in dangerous marine conditions which could result in capsized or damaged vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ TE
2 follow-up statements
784 WHUS74 KCRP 161818 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 118 PM CDT Sat Oct 16 2021 GMZ270-275-170300- /O.EXP.KCRP.GL.W.0004.000000T0000Z-211016T1800Z/ /O.CON.KCRP.SC.Y.0067.000000T0000Z-211017T0600Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 118 PM CDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY... ...GALE WARNING HAS EXPIRED... * WHAT...North winds 20 to 25 knots with gusts up to 30 knots and seas 6 to 9 feet. * WHERE...Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Until 1 AM CDT Sunday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ230-235-161930- /O.EXP.KCRP.SC.Y.0067.000000T0000Z-211016T1800Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 118 PM CDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds across the bays have decreased to below advisory levels. Therefore, the Small Craft Advisory has been allowed to expire. A moderate northerly wind will continue through the afternoon. $$ GMZ250-255-162100- /O.CON.KCRP.SC.Y.0067.000000T0000Z-211016T2100Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 118 PM CDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...North winds around 20 knots and seas 5 to 7 feet. * WHERE...Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM and Coastal waters from Baffin Bay to Port Aransas out 20 NM. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TE
578 WHUS74 KCRP 162101 AAA MWWCRP URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Corpus Christi TX 401 PM CDT Sat Oct 16 2021 GMZ250-255-162215- /O.EXP.KCRP.SC.Y.0067.000000T0000Z-211016T2100Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 401 PM CDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves have subsided over the coastal waters, therefore the Small Craft Advisory was allowed to expire. $$ GMZ270-275-170600- /O.CON.KCRP.SC.Y.0067.000000T0000Z-211017T0600Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 401 PM CDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY... * WHAT...North winds 15 to 20 knots with gusts up to 30 knots and seas 6 to 9 feet. * WHERE...Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Until 1 AM CDT Sunday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Oct 16, 6:44 AM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Oct 16, 6:44 AM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
644 AM CDT Sat Oct 16 2021
.AVIATION /12Z TAFs/...
VFR conditions prevail through all sites with a stubborn BKN-OVC
6K ft stratus deck remaining in place. This is most likely related
to the frontal boundary aloft at 700mb, aiding in enough lift to
produce spotty weak showers south of Nueces Bay across the Brush
Country. Expect this deck to continue through mid-morning before
cirrus clouds prevail through the rest of the TAF period. Moderate
to strong northerly winds will continue through the afternoon,
gusting over 20 knots. Expect weaker winds around 10 kts gusting
to 20 knots over COT/LRD. Winds will begin to decrease in the late
afternoon and become light overnight as high pressure builds and
surface high pressure positions itself over South Texas.
&&
.PREV DISCUSSION... /Issued 556 AM CDT Sat Oct 16 2021/
DISCUSSION...
The frontal boundary aloft at 700mb, noticeable looking at
the gradient of equivalent potential temperature, has produced
isolated showers across the southern portion of the CWA.
Therefore, have included slight chances through the morning,
activity will slowly shift southward in the process as indicated
by short range guidance.
PREV DISCUSSION... /Issued 403 AM CDT Sat Oct 16 2021/
SHORT TERM (Today through Sunday)...
Dry breezy north-northeasterly winds will persist through mid-
afternoon before diminishing through tonight as high pressure builds
in and centers over South Texas. A Wind Advisory remains in place
through 10 AM across the Coastal Bend, for wind gusts around 35 mph
possible. Temperatures will be much cooler today with highs only
in the mid 70s! PWATs are expected to drop below 0.5" across the
majority of the CWA through the short term, well below the 10th
percentile. Due to recent rainfall, cooler temps, and winds
decreasing through the afternoon, don't expect elevated fire
weather conditions at this time.
Tonight, efficient radiational cooling with dry air (dewpoints in
the 40s), calm winds, and mostly clear skies will cause lows to dip
down into the low 50s inland to around 60 along the coast. A few low-
lying drainage areas in the northern Brush Country may experience
upper 40s. Sunday will be similar to today, with high pressure,
northerly winds, and partly cloudy skies in place, highs will range
from the mid to upper 70s.
LONG TERM (Sunday Night through Friday)...
Quiet weather persists into the first part of the work-week as
surface high pressure shifts east of the region. Winds shift back
around to the east which will bring an end too our below normal
temperatures as low level moisture gradually increases. High
temperatures will be back above normal by mid-week. We'll see a
few mid-level impulses pass by...the first on Monday should have
limited moisture and not lead to any convection in the area. By
Thursday, a few showers and storms will be possible, mainly along
the coast as the next impulse moves across. Weak troughing at the
end of week associated with our next cold front will continue
slight chance PoPs, again, mainly east.
MARINE...
Strong north-northeasterly flow with gusts to gale force will
continue through this morning over the bays and nearshore waters,
and until the early afternoon over the open waters. Offshore flow
will subside to Small Craft Advisory levels from west to east late
this morning and early afternoon, but may linger through Saturday
night over the offshore waters due to elevated seas. Offshore flow
will continue to subside to weak to moderate strength by Sunday
afternoon. Onshore flow will develop by early next week with
light to moderate winds. Isolated showers and thunderstorms return
by mid- week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 75 55 76 58 80 / 20 0 0 0 0
Victoria 74 50 75 51 80 / 0 0 0 0 0
Laredo 78 56 78 57 85 / 20 0 0 0 0
Alice 76 51 77 54 82 / 20 0 0 0 0
Rockport 77 58 76 60 81 / 0 0 0 0 0
Cotulla 77 52 78 54 85 / 0 0 0 0 0
Kingsville 76 52 77 56 82 / 20 0 0 0 0
Navy Corpus 75 62 76 62 79 / 20 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until 10 AM CDT this morning For the following
zones: Aransas Islands...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Kleberg
Islands...Nueces Islands.
GM...Gale Warning until 1 PM CDT this afternoon For the following
zones: Waters from Baffin Bay to Port Aransas from 20 to 60
NM...Waters from Port Aransas to Matagorda Ship Channel
from 20 to 60 NM.
Gale Warning until 10 AM CDT this morning For the following
zones: Bays and Waterways from Baffin Bay to Port Aransas...
Bays and Waterways from Port Aransas to Port O'Connor...
Coastal waters from Baffin Bay to Port Aransas out 20 NM...
Coastal waters from Port Aransas to Matagorda Ship Channel
out 20 NM.
&&
EMF/94...AVIATIONHazardous weather outlook, Oct 16, 4:26 AM CDT, 5 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 426 AM CDT Sat Oct 16 2021 TXZ229>234-239>247-342>347-442-443-447-170930- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 426 AM CDT Sat Oct 16 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight A Wind Advisory is in effect from until 10 AM this morning for all coastal counties and islands. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. GMZ230-235-250-255-270-275-170930- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 426 AM CDT Sat Oct 16 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight A Gale Warning is in effect through early this afternoon. Small Craft Advisory conditions will likely follow through the afternoon for the nearshore waters, continuing tonight for the offshore waters. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms are possible Thursday and Friday.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 8:10 PM CDT | Special Weather Statement | CRP | Jim Wells, San Patricio | 35 min |
| Oct 15, 8:45 PM CDT | Special Weather Statement | CRP | Jim Wells | 45 min |
| Oct 15, 9:32 PM CDT | Areal Flood Advisory | CRP | Jim Wells, Kleberg, Nueces, San Patricio | 36 min |
| Oct 15, 11:27 PM CDT | River Flood Warning | CRP | Refugio | 20 hr |
| Oct 16, 11:17 AM CDT | Coastal Flood Advisory | CRP | Kleberg, Nueces | 16 hr |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.